Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 1, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 11, 2013, 3:57 AM CST for 5 counties in Kansas; 16 counties in Nebraska. It took effect at Jan 11, 2013, 11:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2013, 3:57 AM CST (09:57 UTC)
- In effect from
- Jan 11, 2013, 11:00 AM CST
- Expired
- Jan 12, 2013, 1:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Hastings, NE
All 21 counties
Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 36 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WWUS73 KGID 110957 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 357 AM CST FRI JAN 11 2013 ...DENSE FOG EXPECTED TONIGHT THROUGH FRIDAY MORNING... .LIGHT SOUTH WINDS WILL CONTINUE TO ADVECT WARM MOIST AIR OVER THE REMAINING SNOW COVER OVERNIGHT...RESULTING IN CONTINUED WIDESPREAD AREAS OF DENSE FOG. ALSO STRONG WINDS WILL DEVELOP THIS AFTERNOON AND EVENING ASSOCIATED WITH AN APPROACHING COLD FRONT AND A STRONG AREA OF LOW PRESSURE. KSZ005-006-017>019-111800- /O.NEW.KGID.WI.Y.0001.130111T1700Z-130112T0400Z/ /O.CON.KGID.FG.Y.0002.000000T0000Z-130111T1500Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 357 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...ONE QUARTER MILE TO NEAR ZERO VISIBILITY IS EXPECTED EARLY THIS MORNING. * TIMING...STRONG SOUTH WINDS WILL DEVELOP BY AFTERNOON AND CONTINUE INTO EVENING. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA LATE EVENING...ALTHOUGH IT WILL CONTINUE TO BE QUITE BRISK INTO THE OVERNIGHT. * WINDS...SOUTH WINDS NEAR 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE LIKELY FROM LATE MORNING INTO THIS EVENING...SWITCHING TO THE WEST AFTER SUNSET. * IMPACTS...THE FOG WILL CREATE DIFFICULT DRIVING CONDITIONS DUE TO THE REDUCED VISIBILITIES. THE WINDS LATER ON WILL ESPECIALLY IMPACT LIGHT WEIGHT OR HIGH PROFILE VEHICLES TRAVELING ON EAST- WEST ORIENTED ROADWAYS...AND THEN NORTH-SOUTH ROADWAYS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-074>077-111800- /O.NEW.KGID.WI.Y.0001.130112T0200Z-130112T0700Z/ /O.CON.KGID.FG.Y.0002.000000T0000Z-130111T1500Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA 357 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...ONE QUARTER MILE TO NEAR ZERO VISIBILITY IS EXPECTED EARLY THIS MORNING. * TIMING...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE INTO THE EARLY OVERNIGHT. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA OVERNIGHT...ALTHOUGH IT WILL CONTINUE TO BE QUITE BRISK INTO SATURDAY. * WINDS...WEST NORTHWEST WINDS NEAR 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE LIKELY THIS EVENING. * IMPACTS...THE FOG WILL CREATE DIFFICULT DRIVING CONDITIONS DUE TO THE REDUCED VISIBILITIES. THE WINDS LATER ON WILL ESPECIALLY IMPACT LIGHT WEIGHT OR HIGH PROFILE VEHICLES TRAVELING ON NORTH- SOUTH ROADWAYS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ007-NEZ072-073-082>087-111500- /O.CON.KGID.FG.Y.0002.000000T0000Z-130111T1500Z/ JEWELL-GOSPER-PHELPS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...MANKATO...ELWOOD...HOLDREGE... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 357 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...ONE QUARTER MILE TO NEAR ZERO VISIBILITY IS EXPECTED EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ HEINLEIN
5 follow-up statements
678 WWUS73 KGID 111502 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 902 AM CST FRI JAN 11 2013 ...DENSE FOG STARTING TO DIMINISH AND SHOULD BE DONE BY MIDDAY... .WIDESPREAD FOG REMAINED OVER SOUTH-CENTRAL NEBRASKA AT MID- MORNING. SO THE FOG ADVISORY HAS BEEN EXTENDED UNTIL NOON. HOWEVER...IMPROVEMENT WAS OCCURRING WAS NORTH-CENTRAL KANSAS... AND ALONG THE NEBRASKA-KANSAS BORDER. SO THE ADVISORY IS CANCELLED. WHERE FOG REMAINS AT MID-MORNING...VISIBILITIES WILL CONTINUE TO GRADUALLY IMPROVE AND...BY MIDDAY...SHOULD BE ONE MILE OR GREATER. KSZ005-006-017>019-112315- /O.CAN.KGID.FG.Y.0002.000000T0000Z-130111T1500Z/ /O.CON.KGID.WI.Y.0001.130111T1700Z-130112T0400Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 902 AM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...THIS AFTERNOON UNTIL LATE EVENING. * WIND SPEEDS...SUSTAINED NEAR 30 MPH WITH OCCASIONAL GUSTS OF 35 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-060-112315- /O.CAN.KGID.FG.Y.0002.000000T0000Z-130111T1500Z/ /O.CON.KGID.WI.Y.0001.130112T0200Z-130112T0700Z/ VALLEY-GREELEY-DAWSON- INCLUDING THE CITIES OF...ORD...LEXINGTON 902 AM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY. * TIMING...THIS EVENING INTO THE EARLY OVERNIGHT HOURS. * WIND SPEEDS...SUSTAINED NEAR 30 MPH WITH OCCASIONAL GUSTS OF 35 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ007-NEZ083>087-111615- /O.CAN.KGID.FG.Y.0002.000000T0000Z-130111T1500Z/ JEWELL-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 902 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE IMPROVED TO ABOVE ONE QUARTER MILE. $$ NEZ041-046>049-061>064-074>077-112315- /O.EXT.KGID.FG.Y.0002.000000T0000Z-130111T1800Z/ /O.CON.KGID.WI.Y.0001.130112T0200Z-130112T0700Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK- KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... MINDEN...HASTINGS...CLAY CENTER...GENEVA 902 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY. * VISIBILITY...ONE QUARTER MILE TO NEAR ZERO VISIBILITY. * TIMING...DENSE FOG WILL END BY MIDDAY. WINDS WILL DEVELOP THIS EVENING AND CONTINUE INTO THE EARLY OVERNIGHT HOURS. * WINDS...SUSTAINED NEAR 30 MPH WITH OCCASIONAL GUSTS OF 35 TO 45 MPH. * IMPACTS...THE FOG WILL CREATE DIFFICULT DRIVING CONDITIONS DUE TO THE REDUCED VISIBILITIES. STRONG WINDS WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ072-073-082-111800- /O.EXT.KGID.FG.Y.0002.000000T0000Z-130111T1800Z/ GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ELWOOD...HOLDREGE...BEAVER CITY 902 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * VISIBILITY...ONE QUARTER MILE TO NEAR ZERO VISIBILITY IS EXPECTED EARLY THIS MORNING. * TIMING...VISIBILITIES WILL IMPROVE TO ABOVE ONE QUARTER MILE BY MIDDAY. * IMPACTS...THE FOG WILL CREATE DIFFICULT DRIVING CONDITIONS DUE TO THE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ HALBLAUB
710 WWUS73 KGID 111758 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1158 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY CANCELLED... ...WIND ADVISORIES REMAIN IN EFFECT FOR THIS AFTERNOON AND EVENING FOR PARTS OF THE REGION... .VISIBILITIES HAVE IMPROVE TO ABOVE ONE QUARTER MILE OVER ALL OF SOUTH-CENTRAL NEBRASKA. SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED. SOUTH WINDS WILL INCREASE THIS AFTERNOON OVER NORTH-CENTRAL KANSAS...JUST AHEAD OF A COLD FRONT. THIS FRONT WILL CROSS THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT...ESPECIALLY OVER NEBRASKA NORTH OF INTERSTATE 80. AS THE FRONT MOVES THROUGH NORTH-CENTRAL KANSAS...WINDS WILL DIMINISH. NEZ041-046>049-061>064-074>077-120200- /O.CAN.KGID.FG.Y.0002.000000T0000Z-130111T1800Z/ /O.CON.KGID.WI.Y.0001.130112T0200Z-130112T0700Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK- KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... MINDEN...HASTINGS...CLAY CENTER...GENEVA 1158 AM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY. * TIMING...THIS EVENING UNTIL THE EARLY OVERNIGHT HOURS. * WINDS...SUSTAINED NEAR 30 MPH WITH OCCASIONAL GUSTS OF 35 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ072-073-082-111900- /O.CAN.KGID.FG.Y.0002.000000T0000Z-130111T1800Z/ GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ELWOOD...HOLDREGE...BEAVER CITY 1158 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE DENSE FOG ADVISORY. $$ KSZ005-006-017>019-120200- /O.CON.KGID.WI.Y.0001.000000T0000Z-130112T0400Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 1158 AM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...THIS AFTERNOON UNTIL LATE EVENING. * WIND SPEEDS...SUSTAINED NEAR 30 MPH WITH OCCASIONAL GUSTS OF 35 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-060-120200- /O.CON.KGID.WI.Y.0001.130112T0200Z-130112T0700Z/ VALLEY-GREELEY-DAWSON- INCLUDING THE CITIES OF...ORD...LEXINGTON 1158 AM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY. * TIMING...THIS EVENING UNTIL THE EARLY OVERNIGHT HOURS. * WIND SPEEDS...SUSTAINED NEAR 30 MPH WITH OCCASIONAL GUSTS OF 35 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
009 WWUS73 KGID 112124 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CST FRI JAN 11 2013 ...STRONG WIND GUSTS ARE LIKELY LATE THIS AFTERNOON AND EVENING FOR PARTS OF THE REGION... .A BURST OF STRONG SOUTHWEST WINDS CREATED AN AREA OF BLOWING DUST OVER WESTERN KANSAS. ITS MOVEMENT WAS NORTHEAST. THIS BLOWING DUST WILL MOVE INTO PORTIONS OF NORTH-CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING...ACCOMPANIED BY WIND GUSTS OF 40 TO 50 AND REDUCED VISIBILITIES. A STRONG COLD FRONT WILL SAG THROUGH THE REGION THIS EVENING...SHIFTING WINDS TO THE NORTH WHICH WILL END THE BLOWING DUST. NORTHWEST WINDS WILL INCREASE BEHIND THE COLD FRONT...ESPECIALLY OVER NEBRASKA NORTH OF INTERSTATE 80. ROUGHLY A 6 HOUR PERIOD OF STRONG WIND GUSTS IS EXPECTED. && KSZ005-006-017>019-120400- /O.CON.KGID.WI.Y.0001.000000T0000Z-130112T0400Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 324 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...LATE THIS AFTERNOON UNTIL MID EVENING. * WIND SPEEDS...SUSTAINED NEAR 30 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. * VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 3 MILES. * IMPACTS...STRONG WINDS AND REDUCED VISIBILITIES WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-074>077-120530- /O.CON.KGID.WI.Y.0001.130112T0200Z-130112T0700Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA 324 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SATURDAY. * TIMING...THIS EVENING UNTIL THE EARLY OVERNIGHT HOURS. * WINDS...SUSTAINED 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
691 WWUS73 KGID 120203 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 803 PM CST FRI JAN 11 2013 ...STRONG WIND POSSIBLE TONIGHT...MAINLY NORTH OF I-80... .THE PASSAGE OF A COLD FRONT WILL ALLOW THE WIND TO INCREASE ACROSS THE AREA TONIGHT...WITH THE STRONGEST WIND EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA NORTH OF I-80. A SUSTAINED NORTHWEST WIND OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS OF 40 TO 45 MPH...ARE FORECAST THROUGH EARLY SATURDAY MORNING. && KSZ005-006-017>019-120315- /O.CAN.KGID.WI.Y.0001.000000T0000Z-130112T0400Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 803 PM CST FRI JAN 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. THE WIND ACROSS NORTH CENTRAL KANSAS HAS DECREASED IN INTENSITY THROUGH THE PAST FEW HOURS...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF TONIGHT. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NEZ060>064-074>077-120315- /O.CAN.KGID.WI.Y.0001.000000T0000Z-130112T0700Z/ DAWSON-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA 803 PM CST FRI JAN 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THE WIND MAY INTENSIFY SOMEWHAT TONIGHT...IT IS NOT EXPECTED TO MEET WIND ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NEZ039>041-046>049-120700- /O.CON.KGID.WI.Y.0001.000000T0000Z-130112T0700Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 803 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SATURDAY... * TIMING...THE WIND WILL INCREASE FROM THE NORTHWEST THROUGH EARLY MORNING SATURDAY. * WINDS...SUSTAINED AT 25 TO 35 MPH...ACCOMPANIED BY GUSTS OF 40 TO 45 MPH. * IMPACTS...THE STRONG WIND WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT OUTDOOR OBJECTS WILL BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
104 WWUS73 KGID 120654 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1254 AM CST SAT JAN 12 2013 NEZ039>041-046>049-120800- /O.EXP.KGID.WI.Y.0001.000000T0000Z-130112T0700Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 1254 AM CST SAT JAN 12 2013 ...WIND ADVISORY WILL EXPIRE AT 1 AM CST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 1 AM CST EARLY THIS MORNING. ALTHOUGH THE WIND MAY CONTINUE TO BE SOMEWHAT BRISK OVERNIGHT...IT IS NOT EXPECTED TO MEET WIND ADVISORY CRITERIA ANY LONGER. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:32 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 10, 11:32 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1132 PM CST THU JAN 10 2013
.AVIATION...PRIMARY FORECAST CONCERNS LIE WITH FOG/CIGS EARLY
ON...THEN WINDS LATER TODAY. ENTIRE AREA CONTINUES TO BE
COMPLETELY SOCKED IN BY LOW STRATUS AND FOG...AND DONT REALLY
EXPECT TO SEE MUCH IMPROVEMENT THROUGH THE REST OF THE OVERNIGHT
HOURS. WILL KEEP THE 1/4 MILE VISIBILITY GOING AS THE PREVAILING
GROUP...THROUGH BOUTS OF BETTER VIS WILL OCCUR. DO EXPECT THINGS
TO GRADUALLY IMPROVE AFTER SUNRISE...BUT VFR CONDITIONS MAY NOT
MAKE AN APPEARANCE UNTIL AFTER MIDDAY. FOCUS THEN TURNS TO THIS
EVENING WITH THE PASSAGE OF A SURFACE COLD FRONT. THIS FRONT WILL
BRING A SWITCH IN WINDS TO THE W/NW...WITH SPEEDS PUSHING ADV
LEVELS.
&&
.PREV DISCUSSION... /ISSUED 559 PM CST THU JAN 10 2013/
UPDATE...VISIBILITIES HAVE BEGUN TO DROP ACROSS WESTERN AND
NORTHERN PORTIONS OF THE FORECAST AREA THIS EVENING. AS A
RESULT...WENT AHEAD AND EXPANDED THE DENSE FOG ADVISORY TO INCLUDE
THE ENTIRE FORECAST AREA OVERNIGHT...AS WIDESPREAD VISIBILITIES
NEAR OR BELOW ONE QUARTER OF A MILE ARE EXPECTED. NO OTHER CHANGES
TO PREVIOUS FORECAST NECESSARY AT THIS TIME.
PREV DISCUSSION... /ISSUED 412 PM CST THU JAN 10 2013/
SHORT TERM...TONIGHT THROUGH FRIDAY. THE PRIMARY CONCERN WILL
CENTER AROUND WIDESPREAD DENSE FOG. THIS IS AN IDEAL SET UP FOR
ADVECTION FOG. WE HAVE A LARGE COLD SNOW FIELD THAT WAS RAINED
ON...AND WE ARE ALSO GETTING A MOIST LIGHT SOUTHERLY WIND OVER
THIS SNOW COVERED AREA. THE VISIBILITIES HAVE BEEN FALLING TO A
QUARTER MILE OR LESS ONCE THE RAIN HAS MOVED OUT AND SEE NO REASON
WHY THIS FOG WILL LIFT UNTIL SOMETIME FRIDAY MORNING. THE FOG
SHOULD BEGIN TO LIFT FRIDAY MORNING ONCE THE SFC LOW EJECTS INTO
THE HIGH PLAINS AND SOUTHERLY WINDS INCREASE ACROSS OUR FORECAST
AREA. THE STRONGER SOUTHERLY WINDS BY MID MORNING FRIDAY WILL
GRADUALLY WORK TO MIX OUT THE FOG LAYER FROM SOUTH TO NORTH.
DRIZZLE WILL ALSO BE POSSIBLE TONIGHT ALONG WITH THE FOG AS THE
FOG LAYER WILL BE SUFFICIENTLY DEEP AT TIMES TO PRODUCE SOME LIGHT
DRIZZLE. SFC TEMPERATURES WILL NEED TO BE CLOSELY WATCHED AS WE
ARE HOVERING JUST ABOVE FREEZING. HOWEVER...GIVEN THE SOUTH
WINDS...AND DEWPOINTS THAT ARE ABOVE FREEZING...EXPECT THE
SFC TEMPERATURES WILL REMAIN STEADY JUST ABOVE FREEZING THROUGH THE
NIGHT AT 33 TO 37 DEGREES.
HIGH TEMPERATURES ON FRIDAY ARE A HUGE CHALLENGE AND CONFIDENCE IS
LOW. GUSTY SOUTH WINDS WILL CERTAINLY HELP TO WARM US UP.
HOWEVER...THE BIG QUESTIONS RELATE TO HOW LONG WILL THE FOG AND
LOW CLOUDS HOLD BEFORE SCOURING OUT AND HOW MUCH IMPACT WILL OUR
MELTING SNOW PACK HAVE ON HIGH TEMPERATURES. THIS SHOULD BE A
RATHER WARM DAY WITH PLENTY OF SNOW MELT GOING ON. AM CURRENTLY
CALLING FOR HIGHS IN THE 40S OVER SNOW COVERED AREAS WITH SOME 50S
ACROSS OUR SOUTHEASTERN KANSAS ZONES.
LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
THE MAIN STORY: WINTERS COLD RETURNS ON BLUSTERY NW WINDS THAT MAY
REQUIRE AN ADVISORY FRI NGT...THEN THE COLD EASES TUE WITH A BRIEF
WARM-UP TO ABOVE NORMAL WED-THU.
BIG PICTURE: THE DOMINANT TELECONNECTION PATTERN FOR CNTRL PLAINS WX
THE NEXT SEVERAL DAYS IS THE -PNA. THIS MEANS THE LONG-WAVE TROF
WILL BE OVER THE W HALF OF THE CONUS AND WE TURN COLDER. DECENT
HEIGHT FALLS THIS WEEKEND /NEAR THE DATELINE/ WILL SHOVE THE E
PACIFIC RIDGE TO THE W COAST NEXT WEEK. THIS IS QUITE A DIFF
SCENARIO FROM WHAT WE SAW A FEW DAYS AGO. THE END RESULT IS OUR
RETURN TO BELOW NORMAL COLD WILL BE SHORT-LIVED. WE/VE SEEN SOME
BITTERLY COLD AIR DEVELOP OVER CANADA IN THE PAST WEEK. A PIECE
BREAKS OFF AND ARRIVES HERE THIS WEEKEND...BUT AFTER THAT THE CORE
OF THE COLDEST AIR MISSES TO THE N AND E FOR A WHILE. HOWEVER...A
LOT OF ARCTIC AIR WILL BE VERY CLOSE BEGINNING THU AS SUCCESSIVE
ALBERTA CLIPPERS DELIVER COLD SWD. SO WHILE WE/RE CURRENTLY SEEING
MILDER DOWNSLOPE WARMING NEXT MID-WEEK...BELIEVE THE WEIGHT OF THAT
DENSE COLD AIR WILL EVENTUALLY OVERWHELMS. IM KEEPING THE OPTION FOR
ANOTHER PERIOD OF BITTER COLD BEGINNING AROUND JAN 21ST...WITH
DAYTIME HIGHS IN THE TEENS. WATCH THE SWD PROGRESSION OF THE
CLIPPERS! IF IM READING THE SIGNALS CORRECTLY...CAN ENVISION AT
LEAST ONE DAY OF SINGLE DIGIT HIGHS FOR ALL OR PART OF OUR FCST AREA
TOWARD THE END OF THE MONTH. THE 06Z/12Z GFS AND 00Z/12Z EC HAVE A
BEAST OF A 1045 MB HIGH LURKING ALONG THE FRONT RANGE OF THE
CANADIAN ROCKIES...A SWD EXTENSION OF A HEFTY 1050+ HIGH NEAR THE
POLE. HARD TO BELIEVE THAT DOESN/T EVENTUALLY OOZE DOWN INTO THE
PLAINS. THE 12Z EC IS CLOSING IN ON 1060 MB WELL N OF ALASKA AT 240
HRS!
PATTERN: EVERY NEGATIVE MINIMUM IN THE PNA PATTERN HAS RESULTED IN A
MEANINGFUL PCPN EVENT HERE SINCE EARLY NOV. HOWEVER...WHILE WE/RE
CURRENTLY AT THE LOWEST MAGNITUDE -PNA SO FAR THIS SEASON...IT/S NOT
LOOKING LIKE THIS ONE WILL PRODUCE THIS TIME. WHAT LOOKED LIKE GOOD
POTENTIAL FOR ACCUMULATING SNOW THIS FRI NGT SEVERAL DAYS AGO IS NOW
LOOKING LIKE A MISS AS LOW PRES TRACKS JUST NW OF THE FCST AREA
EARLIER IN THE DAY FRI. NOT GOOD FOR PLOWABLE SNOWFALL AND AN
UNFORTUNATE MISS FOR THOSE WHO WANT SNOW.
WITHOUT ANY PCPN AT THE OUTSET OF THIS PATTERN TRANSITION...WE COULD
END UP ESSENTIALLY DRY FOR THE NEXT 10 DAYS.
HAZARDS: ADVISORY LEVEL SUSTAINED WINDS /30+ MPH/ ARE POSSIBLE FRI
NGT...WITH BEST CHANCE N OF I-80. THERE IS SOME LOW
POTENTIAL FOR MARGINAL GUSTS TO 45 MPH.
UPCOMING PCPN OPPORTUNITIES: NOTHING SUBSTANTIAL.
THE UPPER LOW CURRENTLY MOVING THRU THE PACIFIC NW WILL INITIATE
CYCLOGENESIS. ITS NRN EXTENT IS A BUST FOR SNOW HERE AS LEE
CYCLOGENESIS OCCURS TOMORROW NEAR CYS. THIS LOW DEEPENS AND HEADS TO
HUDSON BAY FRI-SAT. MULTIPLE HIGH PRES CENTERS BUILD OVER THE CNTRL
PLAINS THRU MON. AS IT SINKS TO THE S WE BEGIN DOWNSLOPING IN THE
WARM SECTOR OF ALBERTA CLIPPERS.
THE DAILY DETAILS...
FRI NGT: POTENT COLD FRONTAL PASSAGE. MULTIPLE MODELS SPILL .01 QPF
N OF LXN-BVN. A BRIEF WINDOW OF DEEPER INSTABILITY IN THE INITIAL
BURST OF CAA COULD RESULT IN SOME SHSN IN THE NW FRINGE OF THE FCST
AREA. EXPECT A SHIELD OF STRATOCU TO BE ROTATING THRU BEHIND THE
DEPARTING LOW.
LOW-LEVELS REMAIN UNSTABLE UNDER THE FRONTAL INVERSION. USED HIGHER
NAM WINDS. EVEN THE MORE CONSERVATIVE GFS BUFKIT OFFERS A MAX
TRANSFER OF 39 KTS AT THE TOP OF THE BOUNDARY LAYER.
SAT: DECREASING CLOUDS BUT COLD AIR ALOFT SUPPORTS RENEWED
DEVELOPMENT OF DIURNAL STRATOCU. 2M TEMPS AND MOS ARE IN GOOD
AGREEMENT. SO USED CONSENSUS WITH NO BIAS CORRECTION NOW THAT WE/RE
IN A NEW TEMP REGIME. TEMPS WILL BE ABOUT 10F BELOW NORMAL AND
20-25F COLDER THAN FRI.
SAT NGT: QUITE A DISPARITY BETWEEN COLDER MOS AND 2M TEMPS WHICH ARE
6-12F HIGHER. DON/T HAVE A GOOD FEEL FOR ONE OR THE OTHER SO AGAIN
USED CONCENSUS OF ALL GUIDANCE WHICH WENT BETWEEN THE TWO EXTREMES
GIVEN CROSS SECTIONS SHOW SOME CLOUDS AND WINDS WILL BE LESS THAN 10
MPH BUT NOT CALM.
SUN: PROBABLY P/CLOUDY AS UPPER TROF REMAINS TO THE W AND A 120 KT
JET CORE REMAINS CLOSE BY. TEMPS ARE BIAS CORRECTED BLEND OF ALL
GUIDANCE...WHICH RAISED TEMPS A COUPLE DEG FROM THE PREVIOUS GID
FCST. ABOUT 5F WARMER.
SUN NGT: ANOTHER 5-8F SPREAD BETWEEN MOS AND 2M TEMPS. USED BIAS
CORRECTED CONSENSUS OF ALL GUIDANCE WHICH BASICALLY SPLIT THE DIFF.
MON-TUE: PLEASANT AND SUNNY. CONTINUED MODERATING TEMPS AND BY TUE
NEAR NORMAL.
WED-THU: EVEN MORE PLEASANT...POSSIBLY THE BEST WX IN THE NEXT
COUPLE WEEKS ANS DOWNSLOPING ROCKETS TEMPS 10F ABOVE NORMAL.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...DENSE FOG ADVISORY UNTIL 9 AM CST FRIDAY FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...DENSE FOG ADVISORY UNTIL 9 AM CST FRIDAY FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jan 10, 5:53 PM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 553 PM CST THU JAN 10 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 120000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 553 PM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. WIDESPREAD DENSE FOG IS LIKELY OVERNIGHT...ESPECIALLY ACROSS SNOW COVERED AREAS. ONE QUARTER OF A MILE TO NEAR ZERO VISIBILITIES ARE EXPECTED AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WINDS ARE EXPECTED ACROSS THE OUTLOOK AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A COLD FRONT SWEEPS ACROSS THE REGION. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST FRIDAY AFTERNOON...AND WILL SWITCH TO THE NORTHWEST ONCE THE COLD FRONT MOVES THROUGH FRIDAY EVENING. GUSTS NEAR 45 MPH WILL BE POSSIBLE....ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.